MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY STIFF SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY STIFF SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23335
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified vessel.A 3.5-10/4t/90 symmetry stiff shaft balloon catheter was advanced for dilation.However, on initial inflation at about 15 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with another of same device.No patient complications were reported and the patient status was good.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.A microscopic examination identified a balloon longitudinal tear beginning at the distal balloon bond and extending approximately 12mm proximally across the balloon material.An examination of the balloon material and distal markerband identified no issues.A visual and tactile examination identified that the shaft was kinked at approximately 110mm proximal of the proximal balloon bond.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified vessel.A ss/3.5-10/4t/90 symmetry balloon catheter was advanced for dilation.However, on initial inflation at 15 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with another of the same device.No patient complications were reported and patient status was good.

Brand Name
SYMMETRY STIFF SHAFT
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10837240
Report Number2134265-2020-15598
Device Sequence Number4090060
Product Code LIT
UDI-Device Identifier08714729182665
UDI-Public08714729182665
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060959
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2023
Device Model Number23335
Device Catalogue Number23335
Device Lot Number0025290822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: KYOUSHANT18; GUIDEWIRE: KYOUSHANT18; INFLATION DEVICE: FUJI MEDICAL INDEF; INFLATION DEVICE: FUJI MEDICAL INDEF; INTRODUCER SHEATH: TERUMO 5FR; INTRODUCER SHEATH: TERUMO 5FR; GUIDEWIRE: KYOUSHANT18; INFLATION DEVICE: FUJI MEDICAL INDEF; INTRODUCER SHEATH: TERUMO 5FR